Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2015, 2:00 AM CDT for Waseca County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 2:00 AM CDT (07:00 UTC)
- Expired
- Aug 2, 2015, 3:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
019
WWUS83 KMPX 020700
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 AM CDT SUN AUG 2 2015
MNZ083-084-020800-
WASECA-BLUE EARTH-
200 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BLUE EARTH AND
SOUTHERN WASECA COUNTIES THROUGH 300 AM CDT...
AT 159 AM CDT...A STRONG THUNDERSTORM WAS NEAR SKYLINE...OR NEAR
MANKATO...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...NEW RICHLAND...ST. CLAIR...PEMBERTON...WALDORF...
OTISCO...ALMA CITY AND WASECA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 156 AND 165.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4405 9411 4414 9407 4406 9341 4385 9341
4385 9348
TIME...MOT...LOC 0659Z 286DEG 26KT 4408 9400
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:45 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 11:45 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 PM CDT SAT AUG 1 2015 .UPDATE... ISSUED AT 710 PM CDT SAT AUG 1 2015 CONVECTIVE ALLOWING MODELS CONTINUE TO INSIST IN CONVECTION PEAKING AROUND THIS TIME OVER WRN MN/ERN SD...THEN GRADUALLY DIMINISHING THROUGH THE EVENING AS IT HEADS EAST INTO INCREASING CIN. SINCE THE STORMS HAVE ALREADY DIED SOUTH OF ABERDEEN...WITH NOTHING ELSE ON RADAR...IT IS DOUBTFUL ANY ADDITIONAL STORMS WILL DEVELOP THIS EVENING. THE CHANCE IS NOT ZERO...SO WILL MAINTAIN THE SEVERE THUNDERSTORM WATCH FOR NOW...BUT WILL NEED TO REEVALUATE THAT IN AN HOUR OR SO. DID REDUCE POPS TO SCHC FOR THE REMAINDER OF THE EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 258 PM CDT SAT AUG 1 2015 ACCAS CONTINUES TO INCREASE ACROSS CENTRAL AND SOUTHERN MN AT MID AFTERNOON AS STRONG LOW/MID LEVEL THETA-E ADVECTION INCREASES. SHOWERS HAVE BEGUN TO SPROUT ACROSS WEST CENTRAL MN...AHEAD OF A SHORT WAVE AND SURFACE LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL DAKOTAS. THE SHORT WAVE WILL MOVE INTO CENTRAL AND SOUTHERN MN THIS EVENING AND REACH WESTERN WI LATE IN THE NIGHT. FORCING AND INSTABILITY AHEAD OF THIS FEATURE SHOULD YIELD SCT CONVECTION SPREADING ACROSS THE FA LATE THIS AFTERNOON AND EVENING. CONSENSUS ON TIMING AND LOCATION BETWEEN THE CAMS IS RATHER POOR WITH SOME SOLUTIONS NOT SHOWING MUCH AT ALL OCCURRING TONIGHT. BASED ON THE TIMING OF THE SHORT WAVE...ALLOWED FOR SCT THUNDERSTORMS TO SPREAD FROM WEST CENTRAL INTO CENTRAL MN FOR THE REMAINDER OF THE AFTERNOON WITH THE ACTIVITY REACHING INTO THE TWIN CITIES AND SOUTH CENTRAL MN DURING THE EARLY EVENING AND ACROSS WEST CENTRAL WI DURING THE MID TO LATE EVENING HOURS. THERE IS A THREAT FOR SEVERE STORMS THROUGH THE EVENING. THE BEST CAPE AND LI INDICATIONS OVER THE NEXT FEW HOURS ARE FROM WEST CENTRAL INTO SOUTH CENTRAL MN. THIS IS ALSO AT THE NOSE OF THE LOW LEVEL MOISTURE TRANSPORT AND BETTER 0-1KM SHEAR. DCAPE VALUES REMAIN WELL ABOVE 1000 J/KG AS WELL. THE AFOREMENTIONED AREA IS ALSO WERE A FEW CAMS HAVE AN AXIS OF BEST UPDRAFT HELICITY. AS THE EVENING PROGRESSES...THE LOW LEVEL JET WILL INCREASE AND SPREAD NORTHEAST. THIS WOULD INCREASES THE SHEAR FOR STORMS ACROSS EAST CENTRAL MN AND WEST CENTRAL WI. THIS AREA IS ALSO AHEAD OF THE SURFACE WARM FRONT. ALL OF THE SHOWERS AND THUNDERSTORMS PUSH EAST OF THE FA BY SUNDAY MORNING WITH THE WARM FRONT. ANOTHER CONCERN OVERNIGHT IS THE POTENTIAL FOR FOG AND STRATUS FROM CENTRAL MN INTO WEST CENTRAL WI IN THE WAKE OF THE EXPECTED EVENING SHOWERS AND THUNDERSTORMS. THE BOUNDARY LAYER WILL BE QUITE MOIST IN THE WAKE OF THE WARM FRONT ALONG WITH LIGHT WINDS EXPECTED. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE FOG AT THIS TIME GIVEN THE VARIABILITY IN THE CAM SOLUTIONS ON THE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. ON SUNDAY...A SURFACE COLD FRONT WILL LIE EAST-WEST ACROSS CENTRAL MN IN THE MORNING...WITH A SLOW SOUTHEASTWARD PROGRESSION DURING THE DAY. INSTABILITY INCREASES ONCE AGAIN AND SCT STORMS ARE FORECAST FOR THE AFTERNOON FROM THE TWIN CITIES ON EAST. THESE SHOULD BE EAST AND SOUTH OF THE AREA BY EVENING. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS ARE LOW AT THIS TIME. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 258 PM CDT SAT AUG 1 2015 LONG RANGE GUIDANCE CONTINUES TO STRUGGLE WITH DECIDING EXACTLY HOW THE LARGE SCALE PATTERN WILL EVOLVE TOWARD THE END OF THE UPCOMING WEEK. HOWEVER... THROUGH AT LEAST MIDWEEK THINGS ARE IN FAIRLY GOOD AGREEMENT... AND ESSENTIALLY KEEP US QUIET/DRY THROUGH TUESDAY. NEXT FEATURE OF INTEREST LOOKS TO AFFECT THE REGION AROUND WEDNESDAY... ALTHOUGH THE GUIDANCE DIFFERS SUBSTANTIALLY ON THE STRENGTH OF THE UPPER WAVE AND POSITION OF THE SURFACE LOW AND WARM FRONTAL BOUNDARY. GFS IS MORE PRONOUNCED AND FARTHER NORTH... WHILE THE ECMWF AND GEM ARE TO THE SOUTH. GIVEN THE UNCERTAINTY FROM WEDNESDAY ONWARD WE WIND UP NEEDING TO INCLUDE CHANCE POPS FOR MOST OF THE FORECAST PERIOD THROUGH SATURDAY... WITH THE HIGHEST POPS ON THURSDAY WHEN THERE IS CURRENTLY THE BEST OVERLAP IN SOLUTIONS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1145 PM CDT SAT AUG 1 2015 A FEW SHOWERS HAVE FORMED EAST OF MSP...NEAR RNH AND EAU. THESE WILL DIMINISH DURING THE NEXT COUPLE HOURS WITH DRY WEATHER EXPECTED FOR THE REST OF THE NIGHT. A FEW MORE STORMS COULD DEVELOP SUNDAY AFTERNOON ACROSS WESTERN WI. MAIN STORY SUNDAY WILL BE STRONGER NORTHWEST WINDS BEHIND COLD FROPA WHEN SOME GUSTS COULD EXCEED 25 KT. KMSP...A SHOWER OR TWO NEAR MSP WILL DIMINISH BY 06Z TAF ISSUANCE...THEN DRY WEATHER EXPECTED FOR THE REST OF THE PERIOD. /OUTLOOK FOR KMSP/ MON...VFR. WIND NW 10-15KTS. TUE...VFR. WIND N 5-10KTS. WED...VFR. WIND SE 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...BORGHOFF SHORT TERM...RAH LONG TERM...99 AVIATION...BORGHOFF
Hazardous weather outlook, Aug 1, 9:02 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 902 PM CDT SAT AUG 1 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 030215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 902 PM CDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON...MAINLY ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Special weather statement, Aug 2, 12:33 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT SUN AUG 2 2015
MNZ074-020600-
BROWN-
1233 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN COUNTY
THROUGH 100 AM CDT...
AT 1232 AM CDT...A STRONG THUNDERSTORM WAS NEAR HANSKA...OR 10 MILES
SOUTHWEST OF NEW ULM...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...HANSKA AND SEARLES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4411 9464 4422 9469 4432 9445 4427 9442
4426 9437 4411 9437
TIME...MOT...LOC 0532Z 249DEG 19KT 4417 9456
JPCSpecial weather statement, Aug 2, 12:58 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 AM CDT SUN AUG 2 2015
WIZ016-020700-
RUSK-
1258 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY
THROUGH 200 AM CDT...
AT 1256 AM CDT...A STRONG THUNDERSTORM WAS NEAR EXELAND...OR 13 MILES
NORTH OF LADYSMITH...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAWKINS AND RURAL PORTIONS OF NORTHEASTERN RUSK COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4551 9077 4563 9119 4564 9114 4564 9068
4549 9068
TIME...MOT...LOC 0556Z 281DEG 18KT 4566 9111
JPCSpecial weather statement, Aug 2, 1:02 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 102 AM CDT SUN AUG 2 2015 MNZ075-083-020700- BLUE EARTH-NICOLLET- 102 AM CDT SUN AUG 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLUE EARTH AND SOUTHEASTERN NICOLLET COUNTIES THROUGH 200 AM CDT... AT 101 AM CDT...A STRONG THUNDERSTORM WAS NEAR LAKE CRYSTAL...OR 13 MILES SOUTHEAST OF NEW ULM...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANKATO...NORTH MANKATO...LAKE CRYSTAL...EAGLE LAKE...MADISON LAKE... ST. CLAIR...PEMBERTON...JUDSON...SKYLINE AND MANKATO AIRPORT. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 14 BETWEEN MILE MARKERS 123 AND 143. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 41 AND 58. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4409 9437 4423 9437 4423 9377 4398 9377 TIME...MOT...LOC 0601Z 275DEG 21KT 4415 9432 JPC
Special weather statement, Aug 2, 2:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 AM CDT SUN AUG 2 2015
MNZ083-084-020800-
WASECA-BLUE EARTH-
200 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BLUE EARTH AND
SOUTHERN WASECA COUNTIES THROUGH 300 AM CDT...
AT 159 AM CDT...A STRONG THUNDERSTORM WAS NEAR SKYLINE...OR NEAR
MANKATO...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...NEW RICHLAND...ST. CLAIR...PEMBERTON...WALDORF...
OTISCO...ALMA CITY AND WASECA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 156 AND 165.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4405 9411 4414 9407 4406 9341 4385 9341
4385 9348
TIME...MOT...LOC 0659Z 286DEG 26KT 4408 9400
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:33 AM CDT | Special Weather Statement | MPX | Brown | 27 min |
| Aug 2, 1:02 AM CDT | Special Weather Statement | MPX | Blue Earth | 58 min |
| Aug 2, 4:20 AM CDT | Special Weather Statement | MPX | Kanabec | 25 min |
| Aug 2, 8:01 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 59 min |
| Aug 2, 8:13 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 32 min |
| Aug 2, 8:40 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 37 min |
| Aug 2, 9:37 AM CDT | Special Weather Statement | MPX | Stearns | 23 min |
| Aug 2, 11:05 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 40 min |
| Aug 2, 12:58 AM CDT | Special Weather Statement | MPX | Rusk | 62 min |
| Aug 2, 6:05 AM CDT | Special Weather Statement | MPX | Rusk | 40 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.